MAUDE Adverse Event Report: ARTHREX, INC. 8.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 8.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 8.0 MM FLIP CUTTER II
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an all inside acl repair surgery the arthrex flipcutter ar-1204af-80 was used.The flipcutter worked well during the femoral drilling.But the device failed while the surgeon was drilling the tibial tunnel.The surgeon had drilled five times, a 0.5cm socket in the tibia, when the cutting blade shattered.The surgeon retrieved some of the broken fragments but it was not possible to retrieve the last piece.It will remain inside the patient.The surgery was completed successfully with a new device of the same part number.There was no change of the surgical technique and also no second surgery necessary.
 
Additional Manufacturer Narrative
Complaint confirmed, the distal end of the device was found to be broken and the cutter tip detached.The cutter tip was not returned for evaluation.Complainant's event is most likely caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces applied during use.

Brand Name
8.0 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9353310
Report Number1220246-2019-01427
Device Sequence Number16705007
Product Code HWE
UDI-Device Identifier00888867004245
UDI-Public00888867004245
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number8.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-80
Device Lot Number602962043
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/04/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;